Alert archive / Georgia / Flood Watches in 2009

Flood Watch 3, NWS Atlanta, GA

March 14, 200951 counties in Georgia

NWS Atlanta, GA issued this flood watch at Mar 14, 2009, 4:46 PM EDT for 51 counties in Georgia. It took effect at Mar 15, 2009, 12:00 AM EDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2009, 4:46 PM EDT (20:46 UTC)
In effect from
Mar 15, 2009, 12:00 AM EDT
Expired
Mar 16, 2009, 12:00 PM EDT
In force
36 hr
Issued by
NWS Atlanta, GA
Flood severity
None
All 51 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Butts County, GA, Carroll County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, DeKalb County, GA, Douglas County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Jones County, GA, Lamar County, GA, Madison County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Talbot County, GA, Taliaferro County, GA, Troup County, GA, Upson County, GA, Walton County, GA, Warren County, GA, Wilkes County, GA

The radar

The Atlanta radar (KFFC), 50 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 362 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
469 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
362 m²/s²
0-3 km storm-relative helicity
430 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

286 
WGUS62 KFFC 142046
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
446 PM EDT SAT MAR 14 2009

GAZ019>025-027-030>039-041>062-066>073-078-079-082-089-150500-
/O.NEW.KFFC.FA.A.0003.090315T0400Z-090316T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-
PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-
OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-
ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-
FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-
TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-HARRIS-
TALBOT-BIBB-MUSCOGEE-
INCLUDING THE CITIES OF...ROME...CARTERSVILLE...GAINESVILLE...
MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...CARROLLTON...
DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...COVINGTON...
NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...MACON...
COLUMBUS
446 PM EDT SAT MAR 14 2009

...FLOOD WATCH IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL 
  GEORGIA...NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA...
  NORTHWEST GEORGIA AND WEST CENTRAL GEORGIA.

* FROM MIDNIGHT EDT TONIGHT THROUGH MONDAY MORNING

* A SERIES OF UPPER-LEVEL DISTURBANCES WILL TRACK NORTHEAST ACROSS
  THE AREA FROM AN UPPER LOW SLOWLY PROGRESSING EASTWARD FROM THE
  SOUTH CENTRAL U.S. A SHALLOW LAYER OF COOL AIR AT THE SURFACE
  ACROSS MOST OF NORTH AND CENTRAL GEORGIA WILL PERSIST THROUGH
  SUNDAY. THESE TWO FEATURES COMBINED WILL RESULT IN A FAVORABLE
  ENVIRONMENT FOR WIDESPREAD RAINFALL ACROSS THE REGION THROUGH
  MONDAY. RAINFALL AMOUNTS WILL AVERAGE TWO TO THREE INCHES
  THROUGH EARLY MONDAY ACROSS MUCH OF THE FLOOD WATCH AREA...WITH
  ISOLATED HIGHER TOTALS.

* THE GROUND ACROSS MUCH OF NORTH AND CENTRAL GEORGIA REMAINS
  MOIST FROM THREE TO FOUR INCH RAINS THAT FELL ON MARCH 1ST.
  ADDITIONAL RAINFALL OF TWO TO THREE INCHES WILL LIKELY RESULT IN
  AT LEAST MINOR FLOODING OF SOME CREEKS AND STREAMS INTO EARLY
  NEXT WEEK. SEVERAL RIVERS AND STREAMS IN CENTRAL GEORGIA JUST
  FELL BELOW FLOOD STAGE IN THE LAST COUPLE OF DAYS. SOME PERIODS
  OF URBAN FLOODING WILL ALSO BE POSSIBLE THROUGH EARLY MONDAY
  WHERE HEAVIER SHOWERS AND ISOLATED THUNDERSTORMS OCCUR.

A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING
ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE
WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF
YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE
READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS
ISSUED.

$$

19
6 follow-up statements
111 
WGUS62 KFFC 150254
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1054 PM EDT SAT MAR 14 2009

GAZ019>025-027-030>039-041>062-066>073-078-079-082-089-151100-
/O.CON.KFFC.FA.A.0003.090315T0400Z-090316T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-
PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-
OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-
ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-
FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-
TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-HARRIS-
TALBOT-BIBB-MUSCOGEE-
INCLUDING THE CITIES OF...ROME...CARTERSVILLE...GAINESVILLE...
MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...CARROLLTON...
DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...COVINGTON...
NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...MACON...
COLUMBUS
1054 PM EDT SAT MAR 14 2009

...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH 
  CENTRAL GEORGIA...NORTHEAST GEORGIA...NORTHWEST GEORGIA AND 
  WEST CENTRAL GEORGIA.

* FROM MIDNIGHT EDT TONIGHT THROUGH MONDAY MORNING

* A SERIES OF UPPER-LEVEL DISTURBANCES WILL TRACK NORTHEAST 
  ACROSS THE AREA FROM AN UPPER LOW SLOWLY PROGRESSING EASTWARD 
  FROM THE SOUTH CENTRAL U.S. A SHALLOW LAYER OF COOL AIR AT THE 
  SURFACE ACROSS MOST OF NORTH AND CENTRAL GEORGIA WILL PERSIST 
  THROUGH SUNDAY. THESE TWO FEATURES COMBINED WILL RESULT IN A 
  FAVORABLE ENVIRONMENT FOR WIDESPREAD RAINFALL ACROSS THE 
  REGION THROUGH MONDAY. RAINFALL AMOUNTS WILL AVERAGE TWO TO 
  THREE INCHES THROUGH EARLY MONDAY ACROSS MUCH OF THE FLOOD 
  WATCH AREA...WITH ISOLATED HIGHER TOTALS. 

* THE GROUND ACROSS MUCH OF NORTH AND CENTRAL GEORGIA REMAINS 
  MOIST FROM THREE TO FOUR INCH RAINS THAT FELL ON MARCH 1ST. 
  ADDITIONAL RAINFALL OF TWO TO THREE INCHES WILL LIKELY RESULT 
  IN AT LEAST MINOR FLOODING OF SOME CREEKS AND STREAMS INTO 
  EARLY NEXT WEEK. SEVERAL RIVERS AND STREAMS IN CENTRAL GEORGIA 
  JUST FELL BELOW FLOOD STAGE IN THE LAST COUPLE OF DAYS. SOME 
  PERIODS OF URBAN FLOODING WILL ALSO BE POSSIBLE THROUGH EARLY 
  MONDAY WHERE HEAVIER SHOWERS AND ISOLATED THUNDERSTORMS OCCUR. 

A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING
ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE
WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF
YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE
READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS
ISSUED.

$$
244 
WGUS62 KFFC 150802
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
402 AM EDT SUN MAR 15 2009

GAZ019>025-027-030>039-041>062-066>073-078-079-082-089-152100-
/O.CON.KFFC.FA.A.0003.000000T0000Z-090316T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-
PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-
OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-
ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-
FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-
TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-HARRIS-
TALBOT-BIBB-MUSCOGEE-
INCLUDING THE CITIES OF...ROME...CARTERSVILLE...GAINESVILLE...
MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...CARROLLTON...
DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...COVINGTON...
NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...MACON...
COLUMBUS
402 AM EDT SUN MAR 15 2009

...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH 
  CENTRAL GEORGIA...NORTHEAST GEORGIA...NORTHWEST GEORGIA AND 
  WEST CENTRAL GEORGIA.

* THROUGH MONDAY MORNING

* A SERIES OF UPPER-LEVEL DISTURBANCES WILL TRACK NORTHEAST 
  ACROSS THE AREA FROM AN UPPER LOW SLOWLY PROGRESSING EASTWARD 
  FROM THE SOUTH CENTRAL U.S. A SHALLOW LAYER OF COOL AIR AT THE 
  SURFACE ACROSS MOST OF NORTH AND CENTRAL GEORGIA WILL PERSIST 
  THROUGH SUNDAY. THESE TWO FEATURES COMBINED WILL RESULT IN A 
  FAVORABLE ENVIRONMENT FOR WIDESPREAD RAINFALL ACROSS THE 
  REGION THROUGH MONDAY. RAINFALL AMOUNTS WILL AVERAGE TWO TO 
  THREE INCHES THROUGH EARLY MONDAY ACROSS MUCH OF THE FLOOD 
  WATCH AREA...WITH ISOLATED HIGHER TOTALS. 

* THE GROUND ACROSS MUCH OF NORTH AND CENTRAL GEORGIA REMAIN MOIST
  FROM THREE TO FOUR INCH RAINS THAT FELL ON MARCH 1ST. ADDITIONAL
  RAINFALL OF TWO TO THREE INCHES COULD RESULT IN AT LEAST MINOR
  FLOODING OF SOME CREEKS AND STREAMS INTO EARLY NEXT WEEK.
  SEVERAL RIVERS AND STREAMS IN CENTRAL GEORGIA JUST FELL BELOW
  FLOOD STAGE IN THE LAST COUPLE OF DAYS. SOME PERIODS OF URBAN
  FLOODING WILL ALSO BE POSSIBLE THROUGH EARLY MONDAY WHERE
  HEAVIER SHOWERS AND ISOLATED THUNDERSTORMS OCCUR.

A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING
ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE
WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF
YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE
READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS
ISSUED.

$$
251 
WGUS62 KFFC 151948
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
348 PM EDT SUN MAR 15 2009

GAZ019>025-027-030>039-041>062-066>073-078-079-082-089-160400-
/O.CON.KFFC.FA.A.0003.000000T0000Z-090316T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-
PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-
OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-
ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-
FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-
TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-HARRIS-
TALBOT-BIBB-MUSCOGEE-
INCLUDING THE CITIES OF...ROME...CARTERSVILLE...GAINESVILLE...
MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...CARROLLTON...
DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...COVINGTON...
NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...MACON...
COLUMBUS
348 PM EDT SUN MAR 15 2009

...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH 
  CENTRAL GEORGIA...NORTHEAST GEORGIA...NORTHWEST GEORGIA AND 
  WEST CENTRAL GEORGIA.

* THROUGH MONDAY MORNING

* A SERIES OF UPPER-LEVEL DISTURBANCES WILL TRACK NORTHEAST ACROSS
  THE AREA FROM AN UPPER LOW SLOWLY PROGRESSING EASTWARD FROM THE
  CENTRAL U.S. A SHALLOW LAYER OF COOL AIR AT THE SURFACE ACROSS
  MOST OF NORTH AND CENTRAL GEORGIA WILL PERSIST THROUGH MONDAY.
  THESE TWO FEATURES COMBINED WILL RESULT IN A FAVORABLE
  ENVIRONMENT FOR WIDESPREAD RAINFALL ACROSS THE REGION THROUGH
  MONDAY. TOTAL RAINFALL WILL AVERAGE TWO TO THREE INCHES THROUGH
  EARLY MONDAY ACROSS MUCH OF THE FLOOD WATCH AREA...WITH ISOLATED
  HIGHER TOTALS.

* THE GROUND ACROSS MUCH OF NORTH AND CENTRAL GEORGIA REMAINS
  MOIST FROM THREE TO FOUR INCHES OF RAIN THAT FELL ON MARCH 1ST.
  ADDITIONAL RAINFALL OF TWO TO THREE INCHES COULD RESULT IN AT
  LEAST MINOR FLOODING OF SOME CREEKS AND STREAMS INTO EARLY NEXT
  WEEK. SEVERAL RIVERS AND STREAMS IN CENTRAL GEORGIA JUST FELL
  BELOW FLOOD STAGE IN THE LAST COUPLE OF DAYS. SOME PERIODS OF
  URBAN FLOODING WILL ALSO BE POSSIBLE THROUGH EARLY MONDAY WHERE
  HEAVIER SHOWERS OCCUR.

A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING
ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE
WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF
YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE
READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS
ISSUED.

$$
726 
WGUS62 KFFC 160251
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1051 PM EDT SUN MAR 15 2009

GAZ019>025-027-030>039-041>062-066>073-078-079-082-089-161100-
/O.CON.KFFC.FA.A.0003.000000T0000Z-090316T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-
PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-
OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-
ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-
FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-
TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-HARRIS-
TALBOT-BIBB-MUSCOGEE-
INCLUDING THE CITIES OF...ROME...CARTERSVILLE...GAINESVILLE...
MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...CARROLLTON...
DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...COVINGTON...
NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...MACON...
COLUMBUS
1051 PM EDT SUN MAR 15 2009

...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH 
  CENTRAL GEORGIA...NORTHEAST GEORGIA...NORTHWEST GEORGIA AND 
  WEST CENTRAL GEORGIA.

* THROUGH MONDAY MORNING

* A SERIES OF UPPER-LEVEL DISTURBANCES WILL TRACK NORTHEAST 
  ACROSS THE AREA FROM AN UPPER LOW SLOWLY PROGRESSING EASTWARD 
  FROM THE CENTRAL U.S. A SHALLOW LAYER OF COOL AIR AT THE 
  SURFACE ACROSS MOST OF NORTH AND CENTRAL GEORGIA WILL PERSIST 
  THROUGH MONDAY. THESE TWO FEATURES COMBINED WILL RESULT IN A 
  FAVORABLE ENVIRONMENT FOR WIDESPREAD RAINFALL ACROSS THE 
  REGION THROUGH MONDAY. TOTAL RAINFALL WILL AVERAGE TWO TO 
  THREE INCHES THROUGH EARLY MONDAY ACROSS MUCH OF THE FLOOD 
  WATCH AREA...WITH ISOLATED HIGHER TOTALS. 

* THE GROUND ACROSS MUCH OF NORTH AND CENTRAL GEORGIA REMAINS 
  MOIST FROM THREE TO FOUR INCHES OF RAIN THAT FELL ON MARCH 
  1ST. ADDITIONAL RAINFALL OF TWO TO THREE INCHES COULD RESULT 
  IN AT LEAST MINOR FLOODING OF SOME CREEKS AND STREAMS INTO 
  EARLY NEXT WEEK. SEVERAL RIVERS AND STREAMS IN CENTRAL GEORGIA 
  JUST FELL BELOW FLOOD STAGE IN THE LAST COUPLE OF DAYS. SOME 
  PERIODS OF URBAN FLOODING WILL ALSO BE POSSIBLE THROUGH EARLY 
  MONDAY WHERE HEAVIER SHOWERS OCCUR. 

A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING
ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE
WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF
YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE
READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS
ISSUED.

$$
327 
WGUS62 KFFC 160835
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
435 AM EDT MON MAR 16 2009

GAZ019>025-027-030>039-041>062-066>073-078-079-082-089-161600-
/O.CON.KFFC.FA.A.0003.000000T0000Z-090316T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-
PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-
OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-
ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-
FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-
TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-HARRIS-
TALBOT-BIBB-MUSCOGEE-
INCLUDING THE CITIES OF...ROME...CARTERSVILLE...GAINESVILLE...
MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...CARROLLTON...
DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...COVINGTON...
NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...MACON...
COLUMBUS
435 AM EDT MON MAR 16 2009

...FLOOD WATCH REMAINS IN EFFECT UNTIL NOON EDT TODAY...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH 
  CENTRAL GEORGIA...NORTHEAST GEORGIA...NORTHWEST GEORGIA AND 
  WEST CENTRAL GEORGIA.

* UNTIL NOON EDT TODAY

* THE LAST FEW IN A SERIES OF UPPER LEVEL DISTURBANCES WILL TRACK
  ACROSS NORTH AND CENTRAL GEORGIA THIS MORNING. RAINFALL TOTALS
  OF 1 TO 3 INCHES HAVE OCCURRED THUS FAR. AN ADDITIONAL 1 TO 2
  INCHES OF RAIN IS POSSIBLE THIS MORNING...BEFORE THE RAIN
  STARTS TO DIMINISH BY AFTERNOON.

* THE GROUND REMAINS SATURATED AND SMALL CREEKS AND STREAMS ARE
  RUNNING AT ELEVATED LEVELS DUE TO THE RECENT RAIN. MORE RAINFALL
  THIS MORNING WILL CAUSE ADDITIONAL RISES. A FEW STREAMS AND
  RIVERS MAY APPROACH FLOOD STAGE. URBAN FLOODING REMAINS POSSIBLE
  THIS MORNING...ESPECIALLY IN POOR DRAINAGE LOCATIONS.

A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING
ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE
WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF
YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE
READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS
ISSUED.

$$
270 
WGUS62 KFFC 161609
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1209 PM EDT MON MAR 16 2009

GAZ019>025-027-030>039-041>062-066>073-078-079-082-089-161715-
/O.EXP.KFFC.FA.A.0003.000000T0000Z-090316T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-
PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-
OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-
ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-
FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-
TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-HARRIS-
TALBOT-BIBB-MUSCOGEE-
INCLUDING THE CITIES OF...ROME...CARTERSVILLE...GAINESVILLE...
MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...CARROLLTON...
DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...COVINGTON...
NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...MACON...
COLUMBUS
1209 PM EDT MON MAR 16 2009

...FLOOD WATCH HAS EXPIRED...

THE FLOOD WATCH FOR PORTIONS OF NORTH AND CENTRAL GEORGIA HAS
EXPIRED. THE LAST IN A SERIES OF UPPER LEVEL DISTURBANCES WILL
TRACK ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON...BRINGING
AN END TO THE RAINFALL BY TONIGHT.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Mar 14, 4:30 PM EDT, 16 minutes earlier.

Area forecast discussion, Mar 14, 4:30 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
430 PM EDT SAT MAR 14 2009

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
BROAD SOUTHWEST FLOW ACROSS THE REGION SUPPORTED BY MEAN UPPER
TROUGH SW U.S. THE TROUGH WILL BE SLOWLY PROGRESSIVE THROUGH THE
SHORT TERM...WITH A SERIES OF EMBEDDED SHORT WAVES EJECTING
NORTHEAST OUT OF THE MEAN TROUGH. MEANWHILE...A COOL CANADIAN HIGH
HAS SETTLED INTO THE MID-ATLANTIC REGION...NOSING SOUTHWEST DOWN THE
EAST SIDE OF THE APPALACHIANS INTO CENTRAL GA/EASTERN AL. THIS HAS
RESULTED IN A WEDGE OF COOL AIR INTO NORTH/CENTRAL GA WHICH HAS BEEN
REINFORCED BY PERSISTENT LIGHT RAIN SUPPORTED FROM THE WEAK
DISTURBANCES ALOFT. ALTHOUGH THE PATTERN WILL BE SLOWLY
PROGRESSIVE...IT WILL TAKE ANOTHER 48 HOURS OR SO FOR THE UPPER
TROUGH AXIS TO REACH THE EASTERN U.S. AND FOR US TO SEE ANY SENSIBLE
WEATHER CHANGE OR DRYING. MAIN CONCERNS FOR THE SHORT TERM ARE QPF
AMOUNTS AND THE THREAT...IF ANY...FOR SEVERE WEATHER.

WITH RESPECT TO QPF...IT APPEARS THAT THERE WILL BE TWO WAVES OF
HEAVIER PCPN TO AFFECT THE CWA THROUGH THE SHORT TERM. THE FIRST
WILL COME OVERNIGHT TONIGHT AS A WAVE OF SFC LOW PRESSURE RIDES
NORTHEAST ALONG THE WEDGE BOUNDARY. EVIDENCE OF THIS ALREADY IN
PLACE ACROSS C/S AL WHERE +SHRA/TSRA INCREASING ALONG RETREATING
WEDGE BOUNDARY. WEDGE WILL LIKELY HOLD ACROSS MOST OF OUR
CWA...WHICH WILL SUPPORT SUBSTANTIAL ISENTROPIC LIFT ACROSS CENTRAL
AND N GA. GFS QPF SHOWING 1-2 INCHES OVERNIGHT GENERALLY NORTH OF
I-20...WITH HPC QPF FOCUSING HEAVIER PCPN A LITTLE FURTHER
SOUTH...ROUGHLY BETWEEN ATL-AHN-AGS-MCN-CSG. A SECOND ROUND OF
HEAVIER +SHRA WILL AFFECT ROUGHLY THE SAME GENERAL AREA LATE
SUN-MON MORNING AS THE MAIN UPPER TROUGH SHIFTS EAST INTO THE
MID-SOUTH AND A SECONDARY WEAK SFC LOW RIDES ALONG THE
PERSISTENT...YET SLOWLY RETREATING WEDGE BOUNDARY. GIVEN PROJECTED
3-DAY RAINFALL OF THREE INCHES ACROSS THE I-20 CORRIDOR...HAVE DECIDED
TO ISSUE A FLOOD WATCH FROM MIDNIGHT TONIGHT - NOON MONDAY FOR
CREEKS AND STREAMS AND SOME URBAN FLOODING. 3-4 INCHES OF RAIN FELL
ACROSS MUCH OF THIS SAME GENERAL AREAS LESS THAN 2 WEEKS AGO...SO
THE POTENTIAL FOR MANY CREEKS AND STREAMS TO RISE TO BANKFULL LEVELS
IS RELATIVELY HIGH GIVEN PROJECTED QPF.

FOR THE THREAT OF SEVERE...THIS APPEARS MINIMAL AT THIS POINT. WEDGE
HAS PUSHED WEST INTO EASTERN AL AND SOUTH TO THE SOUTHERN BORDER OF
THE CWA. SFC TEMPS IN THE 40S AND DEWPOINTS IN THE UPPER 30S N TO
NEAR 50 S. THE SW BORDER OF THE WEDGE WILL GRADUALLY ERODE AS SFC
LOW PRESSURE MOVES NORTHEAST OUT OF THE CENTRAL GULF COASTAL REGION.
PROJECTED INSTABILITY MINIMAL AT BEST AND BEST LLJ HAS EXITED THE
AREA. SITUATION IS FAR FROM IDEAL...GIVEN THAT WEDGE IS STRONGER
THAN ORIGINALLY PROJECTED. HOWEVER...CANNOT COMPLETELY RULE OUT AN
ISOLATED TSRA INTO THE SW PART OF THE CWA THIS EVENING AND
OVERNIGHT...AND ACROSS SOUTHERN AREAS SUN NIGHT/MON MORNING...WHERE
LIS BECOME SLIGHTLY NEGATIVE AND MUCAPE BRIEFLY PEAKS IN THE 100-200
RANGE. OVERALL...THE SEVERE THREAT AT THIS TIME APPEARS LOW ENOUGH
TO LEAVE OUT.

THE WEDGE ENVIRONMENT WITH RAIN AND/OR DRIZZLE WILL FAVOR WIDESPREAD
1-3SM BR...MAINLY AN AVIATION ISSUE. DO NOT FORESEE WIDESPREAD DENSE
FOG ACROSS THE CWA AT THIS TIME.

FOR TEMPS...MET HAS HAD MUCH BETTER HANDLE ON WEDGE AIR MASS AND
CONSIDERABLY LOWER BIAS LAST TWO CYCLES. WILL LEAN HEAVILY TOWARD
THE MET THROUGH THE SHORT TERM...WITH A SLIGHTLY HIGHER LEAN TOWARD
THE MAV AROUND THE SOUTHERN WEDGE BOUNDARY AREA.

.LONG TERM /TUESDAY THROUGH SATURDAY/...
GFS/ECMWF IN GOOD AGREEMENT THROUGH THE EXTENDED. SLOWLY PROGRESSIVE
PATTERN WILL ALLOW LOW AMPLITUDE POSITIVELY TILTED TROUGH TO SWEEP
THROUGH THE AREA MON AND PUSH OFF THE COAST BY TUE MORNING. GREATLY
MODIFIED CANADIAN AIR WILL OVERSPREAD THE AREA TUE-WED WITH THE
MARCH SUN RESULTING IN SEASONABLY MILD TEMPERATURES. BY THU...THE
POLAR VORTEX BEGINS TO STRENGTHEN. THE UPPER ATMOSPHERIC PATTERN
AMPLIFIES AND EVOLVES INTO A WESTERN U.S. RIDGE...EASTERN U.S.
TROUGH AS A SERIES OF STRONG SHORT WAVES TRACK ACROSS THE CANADIAN
PROVINCES INTO THE DEVELOPING MEAN EASTERN U.S. TROUGH. A CANADIAN
COLD FRONT IS PUSHED SOUTH INTO THE REGION THU. A NARROW LINE OF
SHRA IS DEPICTED ALONG THE FRONT. LIS APPROACH ZERO IN A NARROW BAND
ALONG THE FRONT AND UPPER DYNAMICS LOOK FAIRLY HEALTHY...BUT OVERALL
SYNOPTIC PATTERN AND DRY ANTECEDENT AIR MASS PRECLUDES THE MENTION
OF TSRA AT THIS TIME. ANOTHER AREA OF DRY...GREATLY MODIFIED
CANADIAN AIR SPREADS OVER THE REGION FRI-SAT...KEEPING TEMPS NEAR
SEASONAL NORMAL AND CONDITIONS DRY. ANOTHER COLD FRONT APPROACHES
THE AREA FROM THE NORTHWEST AT THE END OF THE WEEKEND...WITH
POTENTIALLY THE NEXT CHANCE OF SHRA.

&&

.FIRE WEATHER...
NO FIRE WEATHER CONCERNS NEXT SEVERAL DAYS WITH ABUNDANT
RAINFALL...CLOUD COVER...AND COOL TEMPERATURES IN PLACE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          42  52  49  59  44 / 100 100  70 100   5
ATLANTA         43  55  50  62  48 / 100 100 100 100   5
BLAIRSVILLE     41  57  51  57  41 / 100 100  60  50   5
CARTERSVILLE    44  57  50  61  42 / 100 100  70  70   5
COLUMBUS        56  66  59  66  48 / 100 100 100 100  10
GAINESVILLE     40  52  49  59  46 / 100 100  70  70   5
MACON           51  63  57  65  46 /  90 100  70 100  20
ROME            47  60  52  64  44 / 100 100  70  50   5
PEACHTREE CITY  45  55  51  63  42 / 100 100 100 100   5
VIDALIA         54  74  60  64  49 /  70  90  60  90  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM MIDNIGHT EDT TONIGHT THROUGH MONDAY MORNING FOR
THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...
BUTTS...CARROLL...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...
DEKALB...DOUGLAS...FAYETTE...FLOYD...FORSYTH...GREENE...
GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...HENRY...
JACKSON...JASPER...JONES...LAMAR...MADISON...MERIWETHER...
MONROE...MORGAN...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PIKE...POLK...PUTNAM...ROCKDALE...SOUTH
FULTON...SPALDING...TALBOT...TALIAFERRO...TROUP...UPSON...
WALTON...WARREN...WILKES.

&&

19
Hazardous weather outlook, Mar 14, 5:10 AM EDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 AM EDT SAT MAR 14 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-150915-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
510 AM EDT SAT MAR 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF WEST CENTRAL
GEORGIA THIS AFTERNOON.

.SYNOPSIS...
AN AREA OF LOW PRESSURE OVER THE NORTHWEST GULF WILL PUSH INTO NORTH
ALABAMA BY THIS EVENING. AS A RESULT...A STALLED FRONT ACROSS SOUTH
GEORGIA WILL DRIFT NORTHWARD INTO SOUTH CENTRAL GEORGIA BY THIS
AFTERNOON.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ANY THUNDERSTORM THAT DEVELOPS WILL BE
WIND GUSTS TO 45 MPH AND CLOUD TO GROUND LIGHTNING.

.DISCUSSION...
A WARM FRONT WILL MOVE INTO SOUTH CENTRAL GEORGIA LATER THIS AFTERNOON.
SOUTHERLY WINDS SOUTH OF THE FRONT WILL FEED AMPLE MOISTURE NORTHWARD
AND PROVIDE THE FUEL FOR WIDESPREAD SHOWERS ACROSS THE REGION THROUGH
TONIGHT. THE ADDED LIFT AND INSTABILITIES ASSOCIATED WITH THE WARM
FRONT COULD RESULT IN A FEW THUNDERSTORMS DEVELOPING ACROSS PARTS
OF WEST CENTRAL GEORGIA DURING THE AFTERNOON. OTHERWISE...THE LACK
OF DEEP LAYER INSTABILITIES WILL GREATLY HINDER SEVERE STORM
DEVELOPMENT THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON SUNDAY ACROSS SOUTH
CENTRAL GEORGIA. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED
DURING THE REST OF THE PERIODS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

Nearby

Flood Watches in Georgia, 2009Every flood watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.